MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number XA19FS60NSA198N
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One customized aire cuff hyperflex device was returned for analysis in used condition.A visual inspection of the product revealed that a section of the shaft near the flange was torn.By device appearance it had undergone excessive tensile force across the proximal length of shaft while connected to ventilator.Based on the evidence the complaint was confirmed but the root cause is unknown.
 
Event or Problem Description
Information was received indicating that a wire was observed to be poking through the silicone portion of a smiths medical portex bivona flextend¿ tracheostomy tube.A trach tube change out was performed to resolve the issue.There were no reported adverse patient effects.

Brand Name
PORTEX BIVONA FLEXTEND¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9188084
Report Number3012307300-2019-05684
Device Sequence Number17114956
Product Code JOH
UDI-Device Identifier15019517197082
UDI-Public15019517197082
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2024
Device Catalogue NumberXA19FS60NSA198N
Device Lot NumberDS031134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient Weight34